Thunderstorm Wind, Mercer
- When
- June 18, 5:00 PM EST to 5:01 PM EST
- Where
- Mercer County, 1.48 mi SSW of Ft Recovery
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.410, -84.780
A line of thunderstorms moved through the Ohio Valley during the late afternoon and evening hours ahead of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of thunderstorms moved through the Ohio Valley during the late afternoon and evening hours ahead of an approaching cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 2:10 PM EST, 2 hours 50 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 310 PM EDT Wed Jun 18 2025 .SYNOPSIS... Showers and thunderstorms are expected today and tonight, with some precipitation continuing into Thursday. Drier weather is then expected on Friday and into the weekend, with heat and humidity increasing by Sunday and into next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Main forecast update following the 1630Z Severe Weather Outlook update from the Storm Prediction Center. Minor edits will be made as necessary this afternoon as thunderstorms continue to develop. Overview: Throughout the early afternoon, rapid thunderstorm development is ongoing and is expected to continue across southern Illinois into western Indiana. These thunderstorms will race eastward toward the local area, with severe weather arriving during the early evening (~6pm) to portions of eastern Indiana, western Ohio, and the greater Tri-State area. Before then, scattered showers and thunderstorms will be possible across the area as warm and moist air moves northward ahead of the low pressure, however, it is not anticipated that this activity will diminish this evening's severe weather chances as they are currently advertised. Details for severe threat: Latest SPC outlook (1630Z) expanded the ENH Risk eastward to now include central Ohio, portions of southern Ohio, and more of northern Kentucky. The SLGT Risk also expanded eastward to include the entire area. Despite this change, the overall expectations remain the same with regards to timing and primary threats. The primary severe threat remains damaging winds, with some potential for wind gusts up to 70 mph, especially across portions of eastern Indiana and western Ohio where 0-3km shear vectors are a bit stronger. However, isolated gusts to 70 mph are possible to south of this area where bowing structures are better aligned with the low- level shear. Tornadoes remain possible with the evening severe weather threat, but will likely constrained to favorable segments of the thunderstorm lines. Again, the location where this is favored is across eastern Indiana and western Ohio, where the shear is expected to be stronger and better aligned with the thunderstorm line. The farther south along the line, the better chance for thunderstorms to be more southwest to northeast orientated, lowering the chance for favorable reflectivity structures within the bowing segments. Any large hail threat would be limited to the tallest thunderstorms, which again would be focused across eastern Indiana and western Ohio with the earlier arrival. As the thunderstorm line moves east, damaging winds may become the primary threat as the thunderstorms race ahead of the better shear, with outflow dominated segments become more likely late into the evening hours. Timing: The severe thunderstorm line is expected to arrive to western portions of the area (eastern/southeast Indiana & western Ohio) between 4-6pm, racing eastward throughout the evening, and exiting to the east before midnight. Through the overnight: As the main thunderstorm line moves out of the area, ending the severe threat, additional showers and thunderstorms will linger through the overnight as the primary front remains off to the west behind the severe weather. Severe weather is not expected with any of the overnight activity, with the overall intensity likely lackluster due to the lack of available energy. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Despite the expected severe weather Wednesday evening, the low pressure and surface cold front remain north and west of the local area Thursday morning. Southwesterly flow still supplies dewpoints in the mid to upper 60s with temperatures attempting to warm into the mid to upper 70s during the mid-morning hours. As a result, showers and thunderstorms are forecast to develop throughout the morning hours and into the early afternoon as the cold front begins to progress through the area. Temperatures throughout the day may initially warm up before the cold front begins to move through, with northern locations seeing temperatures drop into the early afternoon before warming a few degrees into the early evening. Across the south, temperatures will warm up during the morning before dropping during the late afternoon. All in all, temperatures are likely near or evening below normal tomorrow depending on the location. The trough moves through during the evening hours, supplying drier conditions into Friday morning. Temperatures from the upper 50s to mid 60s are forecast to kick off the last day of the work week. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Very stable signal continues in guidance suite concerning developing upper level ridge. This will expand northeast through the weekend, reaching peak intensity early next week over the upper Ohio Valley as a 2 to 2.5 sigma anomaly. It will be hot and humid with highs in the lower to mid 90s from Sunday into Tuesday with dew points generally in the lower 70s, although some mid 70s are not out of the question. There is a high probability (60 to 80 percent) of heat indices reaching the advisory criteria of 100 and probabilities of reaching the 105 warning threshold have been trending higher (30 to 50 percent). By Wednesday, the ridge will start to weaken although only slightly. So, temperatures will be not quite as hot but still likely in the lower 90s. Also by then, there will be the potential for some diurnal convection. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... While an isolated shower or thunderstorm can't be ruled out through the afternoon, the primary weather impact is still expected this evening, with a line of thunderstorms, some severe, moving across area TAF sites. The TEMPO group in each TAF remains unchanged from the previous forecasts, with expected arrival times still within the same windows. These storms may be strong to severe, so strong winds will be possible along with IFR conditions. Outside of storms, southwesterly winds will gust to around 20kts, and these winds may continue into the overnight hours. While some showers and thunderstorms will be possible after the main line this evening, confidence is low because it will be dependent on any remaining available energy following the main show this evening. Heading into early Thursday morning, a period of LLWS is expected at each TAF site. Then, MVFR to possibly IFR ceilings are expected to develop. After 12Z Thursday, a cold front will move through the area between 16-20Z, providing additional chances for showers and a wind shift from southwest to northwest during the afternoon. Winds may briefly gust between 20-25 knots throughout the cold front passage. Thunderstorm chances are low, so PROB30s were not added for this issuance. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Campbell/McGinnis SHORT TERM...McGinnis LONG TERM... AVIATION...McGinnis
Hazardous Weather Outlook National Weather Service Wilmington OH 331 AM EDT Wed Jun 18 2025 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>064-070>072-077>080-190745- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware- Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Pickaway- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland- 331 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this evening. Some of these storms may be severe. Damaging winds are the primary threat. Some storms could also produce large hail, with a lower chance of a tornado. The most likely timing for severe weather is from 6PM to 11PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s to near 100 degrees are expected on Sunday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. KYZ100-OHZ056-065-073-074-081-082-088-190745- Lewis-Licking-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 331 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for northeast Kentucky, central Ohio and south central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this evening. Some of these storms may be severe. Damaging winds are the primary threat. The most likely timing for severe weather is from 8PM to 11PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s to near 100 degrees are expected on Sunday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. HATZOS
The Northern Indiana radar (KIWX), 131 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
58 thunderstorm wind. Local standard time, as filed.
A building had some roof damage.
A tree fell onto a house.
Over 15 trees were downed along Greenbush and West Elkton Gifford Roads. Several power lines were also downed.
Several large tree limbs were downed.
It was reported that 10 to 15 large trees were downed on a property. Additionally, some corn in a farm field was damaged by the wind.
A tree was downed.
A large tree was downed on Worley Road.
A few small trees were downed.
A tree and power lines were downed.
A large tree fell onto a house.
A few large tree limbs were downed.
A large tree was downed.
A large tree was downed.
A few large tree limbs were downed.
Numerous trees were downed.
Several large tree limbs were downed on Panjab Court.
Numerous trees were downed throughout the county, particularly near Ada.
A healthy tree was downed on the Wright State University campus.
Several large tree limbs were downed.
Some shingles were blown off of a house. A large tree was also downed.
A tree fell onto Dayton Yellow Springs Road.
A few large limbs were downed.
A large tree was downed.
A pine tree had its top snapped off and several large branches were downed.
A dozen trees were downed, along with some fencing, in the 7000 block of Old Stage Road.
A large hardwood tree was downed. Additionally, a small barn sustained roof damage.
A pine tree was downed at a property on Bellbrook Avenue.
A large branch was downed and caused damage to a house roof and porch.
Several large branches were downed.
A tree was downed.
A large tree fell on a house.
A hardwood tree had its top snapped.
A large tree fell onto a house on Bent Tree Drive.
A tree was downed onto power lines.
A tree fell onto power lines.
A large tree was downed along with some power lines.
A few large tree limbs were downed.
A tree was downed.
Several trees were downed in Delaware as well as in Concord Township.
A tree was downed near the intersection of Creek Road and Miami Trace Road.
A large tree was downed on Scarlet Court.
Two large hardwood trees were uprooted.
Several trees were downed throughout the county.
Several trees were downed across the county.
A large tree was downed on Pinewood Trail Road.
Several trees were downed across the county, including along Riber Road.
A few power poles were downed.
A tree fell onto a road.
A tree fell across a road.
Several trees were downed.
A tree was downed.
A tree was downed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255244, 1255245, 1255246, 1255247, 1255248, 1255249, 1255250, 1255251, 1255252, 1255254, 1255255, 1255258, 1255259, 1255260, 1255261, 1255262, 1255265, 1255269, 1255270, 1255271, 1255797, 1255274, 1255276, 1255278, 1255279, 1255280, 1255281, 1255284, 1255290, 1255798, 1255291, 1255292, 1255293, 1255294, 1255296, 1255300, 1255302, 1255303, 1255304, 1255305, and more.